Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 2, NWS Los Angeles, CA

January 8, 2011

NWS Los Angeles, CA issued this small craft advisory at Jan 8, 2011, 3:10 AM PST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2011, 3:10 AM PST (11:10 UTC)
Expired
Jan 10, 2011, 9:00 AM PST
In force
54 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WHUS76 KLOX 081110
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
310 AM PST SAT JAN 8 2011

PZZ670-673-676-081915-
/O.CAN.KLOX.SW.Y.0002.000000T0000Z-110108T2300Z/
/O.NEW.KLOX.SC.Y.0002.110108T1110Z-110110T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
310 AM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY.
THIS REPLACES THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WHICH
WAS IN EFFECT.

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 


* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS TO 30
  KNOTS WILL CONTINUE THROUGH EARLY MONDAY MORNING. 

* SEAS: COMBINED SEAS OF 8 TO 11 FEET WILL CONTINUE THROUGH SUNDAY
  EVENING...THEN SEAS WILL SLOWLY SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
9 follow-up statements
195 
WHUS76 KLOX 081642
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
842 AM PST SAT JAN 8 2011

PZZ670-673-676-082330-
/O.CON.KLOX.SC.Y.0002.000000T0000Z-110110T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
842 AM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WILL INCREASE TO 20 TO 30 KT
  WITH OCCASIONAL GUSTS TO 35 KT TONIGHT AND THEN PERSIST THROUGH
  SUNDAY EVENING. THE NORTHWEST WINDS WILL DIMINISH AND BECOME
  NORTH 15 TO 20 KT LATE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
276 
WHUS76 KLOX 082218
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
218 PM PST SAT JAN 8 2011

PZZ670-673-676-090530-
/O.CON.KLOX.SC.Y.0002.000000T0000Z-110110T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
218 PM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL PERSIST THROUGH SUNDAY EVENING. THE NORTHWEST WINDS WILL
  DIMINISH AND BECOME NORTH 15 TO 20 KT LATE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
486 
WHUS76 KLOX 090419
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
819 PM PST SAT JAN 8 2011

PZZ670-673-676-091130-
/O.CON.KLOX.SC.Y.0002.000000T0000Z-110110T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
819 PM PST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL PERSIST THROUGH SUNDAY EVENING. THE NORTHWEST WINDS WILL
  DIMINISH AND BECOME NORTH 15 TO 20 KT LATE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

HTTP://WWW.WEATHER.GOV/LOSANGELES
394 
WHUS76 KLOX 091107
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
307 AM PST SUN JAN 9 2011

PZZ670-673-676-091915-
/O.EXT.KLOX.SC.Y.0002.000000T0000Z-110110T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
307 AM PST SUN JAN 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST MONDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL PERSIST THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
308 
WHUS76 KLOX 091641
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
841 AM PST SUN JAN 9 2011

PZZ670-673-676-092330-
/O.CON.KLOX.SC.Y.0002.000000T0000Z-110110T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
841 AM PST SUN JAN 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 
         KT WILL PERSIST THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
159 
WHUS76 KLOX 092225
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PST SUN JAN 9 2011

PZZ670-673-676-100530-
/O.CON.KLOX.SC.Y.0002.000000T0000Z-110110T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
225 PM PST SUN JAN 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 
  KT WILL PERSIST THROUGH MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
281 
WHUS76 KLOX 100433
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
833 PM PST SUN JAN 9 2011

PZZ670-673-676-101130-
/O.CON.KLOX.SC.Y.0002.000000T0000Z-110110T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
833 PM PST SUN JAN 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35
  KT WILL PERSIST THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RAT

HTTP://WWW.WEATHER.GOV/LOSANGELES
621 
WHUS76 KLOX 101105
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PST MON JAN 10 2011

PZZ670-673-676-101700-
/O.CON.KLOX.SC.Y.0002.000000T0000Z-110110T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
305 AM PST MON JAN 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 
  KT WILL PERSIST THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
777 
WHUS76 KLOX 101701
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
901 AM PST MON JAN 10 2011

PZZ670-673-676-101815-
/O.EXP.KLOX.SC.Y.0002.000000T0000Z-110110T1700Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
901 AM PST MON JAN 10 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

EXPECT NORTH TO NORTHEAST WINDS 10 TO 20 KNOTS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 9:40 PM PST, 5 hours 30 minutes earlier.

Area forecast discussion, Jan 7, 9:40 PM PST, 5 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
940 PM PST FRI JAN 7 2011

UPDATED AVIATION SECTION

.SYNOPSIS...

THE UPPER LOW WILL DRIFT EASTWARD AND THE ONSHORE FLOW WILL INCREASE
AND COOL THE TEMPERATURES FOR THE WEEKEND. VARIABLE CLOUDINESS
THROUGH NEXT WEEK WITH OVERNIGHT AND MORNING FOG OVER THE WEEKEND
WITH DRIZZLE EARLY SUNDAY MORNING. A HIGH PRESSURE SYSTEM WILL MOVE
IN NEXT WEEK FOR WARMER AFTERNOON TEMPERATURES THAT WILL APPROACH
THE SEASONAL NORMALS BY THURSDAY.

&&

.UPDATE...RATHER PEACEFUL EVENING ACROSS THE DISTRICT. SATELLITE
SHOWS UPPER LOW MOVING ACROSS THE EASTERN DESERTS THIS EVENING...
AND GRADUALLY OUT OF OUR WEATHER PICTURE. IN THE WAKE OF THE LOW
A MOIST LOWER ATMOSPHERE...WITHOUT A STRONG INVERSION...IS PRODUCING
SOME SCATTERED STRATOCU ACROSS VTU/LAX COUNTIES ALONG WITH SOME
RADIATIONAL DENSE FOG. EXPECT THIS SORT OF THING TO CONTINUE
OVERNIGHT...SO PARTLY CLOUDY WORDING SHOULD WORK FOR VTU/LAX
COUNTIES. FOR SLO/SBA COUNTIES...INVERSION IS A BIT BETTER
ESTABLISHED...SO WILL ANTICIPATE A MORE "NORMAL" STRATUS DECK FOR
COASTAL/VALLEY AREAS OVERNIGHT.

ISSUED A ZONE UPDATE EARLIER TO REMOVE SLIGHT CHANCE POPS FROM LAX
COUNTY (AS LOW IS EAST OF THE AREA) AND INCLUDED SOME PATCHY DENSE
FOG FOR THE COASTAL/VALLEY AREAS OF VTU/LAX COUNTIES. OTHERWISE...
FORECAST LOOKS IN PRETTY GOOD SHAPE FOR THE IMMEDIATE SHORT TERM.

&&

.PREVIOUS DISCUSSION...

SHORT TERM...MID AND HIGH CLOUDS WILL BE ON THE DECREASE TONIGHT AS
THE LOW EXITS TO THE EAST AND WEAK HIGH PRESSURE STARTS TO BUILD IN
FROM THE WEST. NAM SHOWS QUITE A BIT OF LOW LVL MOISTURE INCREASING
ACROSS THE AREA TONIGHT AND SATURDAY MORNING AS ONSHORE FLOW
STRENGTHENS. GIVEN THE SLOW MOVEMENT OF THE LOW TODAY I'M INCLINED
TO THINK THAT LINGERING COLD AIR ALOFT WILL PREVENT ENOUGH OF AN
INVERSION TO DEVELOP TO ALLOW A SOLID LOW CLOUD DECK. BUT THERE WILL
LIKELY BE SOME STRATOCU AROUND AT LOWER ELEVATIONS AND A PARTLY
CLOUDY FORECAST THROUGH SAT SEEMS JUSTIFIED. ON THE CENTRAL COAST,
THE UPPER RIDGE WILL BE DEVELOPING THERE EARLIER PUSHING IN ENOUGH
WARM AIR ALOFT TO FORM A MORE SOLID CLOUD LAYER AND LIKELY AT A
LOWER HEIGHT SO AREAS OF FOG ARE POSSIBLE AS WELL. HIGHS INLAND
SHOULD BE ABOUT THE SAME SAT WHILE COAST AND VALLEYS TREND COOLER
DUE TO THE INCREASE IN ONSHORE FLOW AND OCEAN TEMPS IN THE MID 50S.

MARINE LYR WILL LIKELY BE MORE WIDESPREAD SAT NIGHT INTO SUNDAY
MORNING AS THE LOW LVL INVERSION STRENGTHENS OVER THE AREA AND
ONSHORE FLOW CONTINUES TO PUSH COOL MOIST MARINE AIR INLAND. IN
ADDITION, A LITTLE UPPER ENERGY MOVING THROUGH THE NORTHWEST FLOW
ALOFT WILL CAUSE SLIGHT HEIGHT FALLS OVER THE AREA SATURDAY NIGHT
AND THIS IN COMBINATION WITH A WEAK EDDY CIRCULATION WILL HELP TO
BUILD A MORE SOLID CLOUD DECK AND POSSIBLY SOME DRIZZLE AS WELL. IN
FACT, CLEARING ON SUNDAY WILL BE PROBLEMATIC AS ONSHORE FLOW
STRENGTHENS THROUGH THE DAY. FOR NOW HAVE ONLY INDICATED PARTIAL
CLEARING BUT EVEN THIS MAY BE OPTIMISTIC. DAYTIME HIGHS WILL TOP OUT
IN THE MID 50S AT MOST LOWER ELEVATION LOCATIONS, 10-15 DEGREES
BELOW NORMAL. PROBABLY NOT MUCH FOG EXCEPT NEAR THE COASTAL SLOPES
SUNDAY MORNING DUE TO THE HIGHER CLOUD BASES.

THERE WILL BE SOME INCREASE IN NORTHWEST WINDS THIS WEEKEND, LEADING
TO SOME GUSTY WINDS FUNNELING THROUGH THE SRN SBA COUNTY CANYONS AND
PASSES AND THE I5 CORRIDOR. NOT EXPECTING ADVISORY LEVEL WINDS BUT
COULD BE SOME ISOLATED GUSTS TO AROUND 25 MPH.

MONDAY SHOULD BE A LITTLE WARMER IN MOST AREAS AS THE UPPER RIDGE
BUILDS AGAIN, BUT A CONTINUING EDDY CIRCULATION OVER THE INNER
WATERS AND LINGERING LOW CLOUDS WILL LIKELY KEEP TEMPS WELL BELOW
NORMAL ACROSS LA/VENTURA COUNTIES.

LONG TERM (TUE-FRI)...MODELS CONTINUE TO HANG ONTO THEIR RESPECTIVE
WET/DRY BIASES WITH RESPECT TO THE TUESDAY NIGHT/WED SYSTEM.
CERTAINLY NOT A MAJOR SYSTEM BY ANY MEANS BUT ENOUGH TO AT LEAST
CLOUD THINGS UP, ESPECIALLY NORTH OF PT CONCEPTION. WILL CONTINUE TO
KEEP POPS UNDER 15 THROUGH WED BUT IF THE GFS STARTS TRENDING WETTER
OR IF THE NAM IS CLOSER TO THE ECMWF AS THE STORM ENTERS IT'S WINDOW
THEN POPS MAY NEED BOOSTING UP NORTH. FURTHER SOUTH JUST A FEW
CLOUDS EXPECTED AND TEMPS EDGING UPWARDS A DEGREE OR TWO. ANOTHER
WEAK SYSTEM WILL DRAG THROUGH THE NORTHERN PART OF THE AREA THU AND
THIS SEEMS TO HAVE A LITTLE MORE STAYING POWER DESPITE HEIGHTS ABOVE
570 SO I WENT WITH A SLIGHT CHANCE OF RAIN THERE THU AND THU NIGHT.
DRY AND WARMER ALL AREAS FRI AS THE RIDGE BUILDS YET AGAIN.

&&

.AVIATION...08/0540Z...

EXPECT WDSPRD STRATUS TO DEVELOP IN ALL CSTL AND VLY ZONES
OVERNIGHT...WITH TIMING AND CIG HEIGHTS TRICKY AND RATHER VARIABLE.
EXPECT MOSTLY MVFR CONDS...WITH LOCAL IFR TO LIFR CONDS
POSSIBLE...MAINLY ON THE CENTRAL COAST. CLEARING FOR SAT IS ALSO IN
QUESTION. CSTL SXNS S OF PT CONCEPTION MAY SEE NO CLEARING ALL
TODAY.

KLAX...LOW CONFIDENCE IN TAF. THERE IS A 20-30 PERCENT CHANCE THAT
CONDS WILL BE MVFR RATHER THAN IFR FROM 07Z-11Z. THERE IS A 20-30
PERCENT CHANCE THAT CIGS WILL NOT CLEAR AT ALL SAT AFTERNOON.

KBUR...LOW CONFIDENCE IN 00Z TAF. THERE IS A 20-30 PERCENT CHANCE
THAT CIGS WILL BE IN THE LIFR CAT BETWEEN 08Z AND 12Z. THERE IS A 10
TO 20 PERCENT CHANCE THAT CIGS WILL NOT CLEAR SAT AFTERNOON...OF IF
THEY DO...WILL RETURN BY LATE AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...THOMPSON/WOFFORD
AVIATION...THOMPSON
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 7, 6:00 AM PST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI JAN 7 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI JAN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HIGH RIP CURRENT RISK WILL CONTINUE THROUGH TONIGHT ACROSS ALL AREA
BEACHES. A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE SOUTHEASTERN PORTION OF LOS ANGELES COUNTY AND ADJACENT COASTAL
WATERS.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.